MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number 7-10011
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Vascular Dissection (3160); No Code Available (3191)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported oad was received for analysis with the guide wire utilized during the procedure engaged in the device.A visual analysis found adhered biological material on the driveshaft and crown of the oad and on the guide wire spring tip.The morphology and root cause of the biological material is unknown.The guide wire was removed from the oad with significant resistance, and the wire was unable to be reloaded into the oad following removal.At the conclusion of the device analysis investigation, the report that the device became stuck on the guide wire was confirmed.Although the exact root cause of the issue was unable to be determined, it is hypothesized that the device became stuck on the guide wire due to the accumulated biological material.The root cause of the reported dissection was unable to be confirmed through analysis of the returned device.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event and the device met material, assembly, and quality control requirements prior to distribution.Csi id (b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi diamondback orbital atherectomy device (oad), a dissection occurred.The target lesions were located in the superficial femoral artery (sfa) and mid to distal posterior tibial (pt) artery.The lesion in the sfa was treated with the oad on low and medium speeds.The device was advanced to the pt and the second lesion was treated with one pass of the oad on low speed.When the device was retracted, it appeared to be stuck to the guide wire.Angiography was performed and no flow in the distal pt was noted.A catheter was inserted and three doses of nitroglycerin were administered.A prolonged balloon inflation with 2.5 and 3.0mm balloons was also performed.Angiography showed a flow limiting dissection in the pt.A stent was placed across a portion of the dissection and balloon angioplasty was again performed.Following this intervention the dissection was resolved and there was no limit to flow.The patient was in stable condition following the procedure and at a follow up one week post-procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8350926
Report Number3004742232-2019-00056
Device Sequence Number13504571
Product Code MCW
UDI-Device Identifier10852528005237
UDI-Public(01)10852528005237(17)201031(10)246321
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number7-10011
Device Catalogue NumberDBP-150SOLID145
Device Lot Number246321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight75